Alert archive / Nebraska / Wind Advisories in 2015
Wind Advisory 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 9, 2015, 2:16 PM MST for 6 counties in Nebraska. It took effect at Dec 9, 2015, 6:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 2:16 PM MST (21:16 UTC)
- In effect from
- Dec 9, 2015, 6:00 PM MST
- Expired
- Dec 10, 2015, 3:40 AM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 124 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS75 KCYS 092116 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MST WED DEC 9 2015 ...GUSTY WINDS WILL SPREAD INTO THE NEBRASKA PANHANDLE THIS EVENING WITH STRONG WINDS CONTINUING ACROSS SOUTHEAST WYOMING TONIGHT... .WESTERLY WINDS WILL REMAIN STRONG FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH TONIGHT. THE STRONG WINDS WILL SPREAD INTO THE ADJACENT VALLEYS AND PLAINS OF SOUTHEAST WYOMING THIS EVENING. WINDS WILL ALSO INCREASE OVER THE WESTERN NEBRASKA PANHANDLE THIS EVENING...BUT WILL NOT BE AS STRONG AS AREAS FARTHER WEST. WINDS WILL SUBSIDE LATE TONIGHT ACROSS THE AREA. WYZ101-103>106-109-110-116-117-101130- /O.CON.KCYS.HW.W.0025.000000T0000Z-151210T1200Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...RAWLINS...SINCLAIR...HANNA... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 216 PM MST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * TIMING...WINDS WILL REMAIN STRONG THROUGH TONIGHT. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 60 TO 75 MPH. * IMPACTS...MAINLY TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS WITH A HIGH BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DIFFICULT TRAVEL. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... DIAL 5 1 1. && $$ WYZ102-107-108-115-118-119-101130- /O.CON.KCYS.HW.W.0025.151210T0000Z-151210T1200Z/ NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...LUSK...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...LARAMIE...CHEYENNE...BURNS...CARPENTER... ALBIN...PINE BLUFFS 216 PM MST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * TIMING...WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG OVERNIGHT. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS WITH A HIGH BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DIFFICULT TRAVEL. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... DIAL 5 1 1. && $$ NEZ019>021-054-055-095-096-101130- /O.NEW.KCYS.WI.Y.0012.151210T0100Z-151210T1200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE 216 PM MST WED DEC 9 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY. * TIMING...WINDS WILL RAPIDLY INCREASE THIS EVENING AND THEN SUBSIDE BY LATE TONIGHT. * WINDS...WESTERLY WINDS 25 TO 35 MPH WITH GUSTS UPWARDS OF 55 MPH. * IMPACTS...MAINLY TRANSPORTATION. THESE WINDS WILL INCREASE THE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
751 WWUS75 KCYS 100231 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 731 PM MST WED DEC 9 2015 ...GUSTY WINDS WILL SPREAD INTO THE NEBRASKA PANHANDLE THIS EVENING WITH STRONG WINDS ACROSS SOUTHEAST WYOMING TONIGHT... .AFTER A LULL THIS EVENING...WESTERLY WINDS WILL BECOME STRONG ONCE AGAIN FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH TONIGHT. THE STRONG WINDS WILL SPREAD INTO THE ADJACENT VALLEYS AND PLAINS OF SOUTHEAST WYOMING TONIGHT AS WELL. WINDS WILL ALSO INCREASE OVER THE WESTERN NEBRASKA PANHANDLE LATER THIS EVENING...BUT WILL NOT BE AS STRONG AS AREAS FARTHER WEST. WINDS WILL SUBSIDE EARLY THURSDAY MORNING ACROSS THE AREA. WYZ101-103>106-109-110-116-117-101200- /O.CON.KCYS.HW.W.0025.000000T0000Z-151210T1200Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...RAWLINS...SINCLAIR...HANNA... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 731 PM MST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * TIMING...WINDS WILL INCREASE ONCE AGAIN LATE THIS EVENING AND REMAIN STRONG THROUGH TONIGHT. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 60 TO 75 MPH. * IMPACTS...MAINLY TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS WITH A HIGH BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DIFFICULT TRAVEL. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... DIAL 5 1 1. && $$ WYZ102-107-108-115-118-119-101200- /O.CON.KCYS.HW.W.0025.000000T0000Z-151210T1200Z/ NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...LUSK...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...LARAMIE...CHEYENNE...BURNS...CARPENTER... ALBIN...PINE BLUFFS 731 PM MST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * TIMING...WINDS WILL INCREASE THIS EVENING AND REMAIN STRONG OVERNIGHT. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS WITH A HIGH BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DIFFICULT TRAVEL. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA... DIAL 5 1 1. && $$ NEZ019>021-054-055-095-096-101200- /O.CON.KCYS.WI.Y.0012.000000T0000Z-151210T1200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE 731 PM MST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * TIMING...WINDS WILL RAPIDLY INCREASE THIS EVENING AND THEN SUBSIDE BY LATE TONIGHT. * WINDS...WESTERLY WINDS 25 TO 35 MPH WITH GUSTS UPWARDS OF 55 MPH. * IMPACTS...MAINLY TRANSPORTATION. THESE WINDS WILL INCREASE THE BLOW OVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
462 WWUS75 KCYS 101040 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 340 AM MST THU DEC 10 2015 ...HIGH WIND WARNING AND WIND ADVISORY CANCELLED... WYZ101>110-115>119-101145- /O.CAN.KCYS.HW.W.0025.000000T0000Z-151210T1200Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 340 AM MST THU DEC 10 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS OVER SOUTHEAST WYOMING HAVE DIMINISHED AS THE UPPER LEVEL DISTURBANCE AND COLD FRONT HAVE MOVED EAST OF THE AREA. $$ NEZ019>021-054-055-095-096-101145- /O.CAN.KCYS.WI.Y.0012.000000T0000Z-151210T1200Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE 340 AM MST THU DEC 10 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. STRONG WINDS OVER THE WESTERN NEBRASKA PANHANDLE HAVE DIMINISHED AS THE UPPER LEVEL DISTURBANCE AND COLD FRONT HAVE MOVED EAST OF THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 9, 10:57 AM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 9, 10:57 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MST WED DEC 9 2015
.UPDATE...
ISSUED AT 1053 AM MST WED DEC 9 2015
NO BIG CHANGES TO TODAYS FORECAST. WINDS WILL REMAIN STRONG ACROSS
THE WIND PRONE PORTIONS OF SOUTHEAST WYOMING THROUGH THIS
AFTERNOON AND BREEZY TO WINDY ACROSS THE REST OF THE FORECAST AREA.
MOST PLACES IN THE WIND PRONE AREAS ARE HOVERING NEAR TO SLIGHTLY
BELOW HIGH WIND WARNING CRITERIA. THIS WILL REMAIN THE CASE
THROUGH THIS AFTERNOON. HIGH CLOUDS ARE LIKELY INHIBITING DEEPER
MIXING NEEDED TO BRING STRONGEST WINDS TO THE SURFACE. THIS MAY
ACTUALLY KEEP PLACES LIKE DOUGLAS AND RAWLINS FROM HITTING HIT
WIND SPEED THROUGH THIS AFTERNOON. THAT SAID...WILL KEEP THE HIGH
WIND WARNING IN EFFECT AROUND THOSE LOCATIONS AS THE STRONG WINDS
WILL LIKELY KICK IN BY THIS EVENING AS A BORA TYPE WIND EVENT
DEVELOPS AND SPREADS EAST ACROSS SOUTHEAST WYOMING.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 330 AM MST WED DEC 9 2015
THE PREDAWN WATER VAPOR IMAGERY DEPICTED A VIGOROUS WESTERLY FLOW
ALOFT WITH ABUNDANT PACIFIC MOISTURE STREAMING EAST ACROSS THE
INTERMOUNTAIN WEST AND ROCKY MOUNTAINS. TIGHT LOW LEVEL PRESSURE
GRADIENT REMAINS IN PLACE EAST OF THE DIVIDE PRODUCING GUSTY WEST
TO SOUTHWEST WINDS OF 45 TO 65 MPH BETWEEN LARAMIE AND RAWLINS.
THE WINDS HAVE DECREASED SLIGHTLY SINCE 2 AM WITH GUSTS TO 55 MPH.
GUSTS FOR THE ADJACENT PLAINS OF SOUTHEAST WY HAVE BEEN 30 TO 40
MPH. TEMPERATURES WERE MILD WITH DOWNSLOPING WINDS EAST OF THE
FRONT RANGE.
SHORT TERM FORECAST CHALLENGES WILL FOCUS PRIMARILY ON WINDS AND
PRECIPITATION. UPPER TROUGH MOVING ASHORE INTO THE PACIFIC NORTHWEST
THIS MORNING WILL RACE EASTWARD ACROSS THE NORTHERN ROCKIES AND
PLAINS THROUGH TONIGHT. THIS TROUGH WILL DEEPEN THE LOW LEVEL
PRESSURE GRADIENTS THIS AFTERNOON AND TONIGHT. THE CRAIG TO CASPER
700/850MB GRADIENTS RISE ABOVE 70M BY THIS EVENING AND FALL BELOW
60M AFTER 12Z THURSDAY. THE NAM12 700/750MB WINDS RISE TO 70-80KT
THIS EVENING ALONG THE LARAMIE RANGE...DECREASING TO 50-60KT LATER
TONIGHT ACROSS THE PLAINS OF SOUTHEAST WY. AFTER A LULL IN THE WINDS
THIS MORNING...THEY WILL INCREASE THIS AFTERNOON WITH GUSTS OF 65-
75MPH FOR WIND PRONE AREAS. CONSEQUENTLY...UPGRADED ALL HIGH WIND
WATCHES TO WARNINGS AND INCLUDED THE NORTHERN LARAMIE RANGE WHICH
CAN EXPECT SUSTAINED WINDS OF 50 MPH OR HIGHER. TODAY/S HIGH
TEMPERATURES EAST OF THE LARAMIE RANGE WILL AVERAGE 20-25 DEGREES
ABOVE NORMAL WITH INCREASING DOWNSLOPING FLOW. MOISTENING WEST-
NORTHWEST FLOW WILL RESULT IN PERIODS OF UPSLOPE SNOW SHOWERS FOR
THE SNOWY/SIERRA MADRES...ESPECIALLY TONIGHT.
WINDS WILL DIMINISH THURSDAY MORNING AS THE LOW LEVEL PRESSURE
GRADIENTS RELAX IN THE WAKE OF THE UPPER TROUGH PASSAGE. IT WILL BE
ABOUT 10 DEGREES COOLER FOR THURSDAY. STILL SOME MOISTURE LINGERING
OVER THE HIGHER TERRAIN OF CARBON COUNTY FOR LIGHT SNOW SHOWERS
DURING THE DAY. THE ENERGETIC AND MOIST WEST-SOUTHWEST FLOW ALOFT
WILL BRING BETTER CHANCES FOR LOWER ELEVATION RAIN/SNOW MIX AND
HIGHER ELEVATION SNOW THURSDAY NIGHT. ACCUMULATING SNOW IS EXPECTED
FOR THE SNOWY/SIERRA MADRES WITH 2-4 INCHES POSSIBLE BY FRIDAY
MORNING. THE REMAINDER OF SOUTHEAST WY WILL SEE LITTLE OR NO
MEASURABLE PRECIPITATION. IT WILL REMAIN BREEZY TO WINDY ALONG AND
WEST OF THE LARAMIE RANGE.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 245 AM MST WED DEC 9 2015
COLDER CONDITIONS EXPECTED ON FRIDAY AS AN UPPER TROUGH DIGS AND
DEEPENS OVER THE DESERT SW AND LEE CYCLOGENESIS OCCURS OVER FAR
SE COLORADO. THIS WILL BRING DOWN SOME COLDER AIR OUT OF THE
CANADIAN PRAIRIES DURING THE DAY. SOME SNOW SHOULD SPREAD ACROSS
MAINLY THE SOUTHERN PORTION OF THE CWA FRIDAY WHERE FAVORABLE JET
DYNAMICS SHOULD EXIST WITH MAINLY LIGHT SNOW CONTINUING INTO
SATURDAY AS THE MAIN UPPER TROUGH MOVES ACROSS THE CENTRAL AND
SOUTHERN ROCKY MTNS. SHORT RIDGING SHIFTS ACROSS THE AREA SUNDAY
ALLOWING FOR MILDER AND MAINLY DRY WEATHER. RETURN TO MORE WINTER-
LIKE WEATHER THEN SHAPING UP EARLY NEXT WEEK AS THE NEXT UPPER
TROUGH DIGS OVER THE WESTERN CONUS SUNDAY NIGHT INTO MONDAY WITH
A SIGNIFICANT PIECE OF ENERGY THEN MOVING OUT OVER THE CENTRAL
PLAINS MONDAY NIGHT. THIS WILL INDUCE THE NEXT SURGE OF COLD AIR
DOWN THE HIGH PLAINS LATE MONDAY AS WELL AS INCREASE SNOW ACROSS
THE REGION BY MONDAY EVENING. COLD CONDITIONS FOR TUESDAY WITH
SNOW TAPERING OFF.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1056 AM MST WED DEC 9 2015
VFR. VERY WINDY CONDITIONS ARE LIKELY TODAY AND TONIGHT OVER THE
SOUTHEAST WYOMING TERMINALS. FREQUENT GUSTS IN EXCESS OF 40 KNOTS
CAN BE EXPECTED THIS AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 230 AM MST WED DEC 9 2015
A FAST WESTERLY FLOW ALOFT AND PASSING UPPER LEVEL DISTURBANCE
WILL PRODUCE PERIODS OF STRONG WINDS THROUGH TONIGHT. GUSTS OF 50
TO 70 MPH WILL BE COMMON...ESPECIALLY FOR WIND PRONE AREAS. WINDS
WILL DIMINISH THURSDAY. THERE WILL BE CHANCES FOR RAIN AND HIGH
ELEVATION SNOW...MAINLY THURSDAY NIGHT THROUGH SATURDAY AS A SLOW
MOVING UPPER LEVEL TROUGH IMPACTS THE DISTRICT. UNSEASONABLY MILD
TEMPERATURES TODAY AND THURSDAY WILL COOL TO SEASONAL VALUES THIS
WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 AM MST THURSDAY FOR WYZ106-110-116-117.
HIGH WIND WARNING UNTIL 5 AM MST THURSDAY FOR WYZ101-103>105-109.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST THURSDAY
FOR WYZ102-107-108-115-118-119.
NE...NONE.
&&
UPDATE...SML
SHORT TERM...MAJ
LONG TERM...RE
AVIATION...CLH
FIRE WEATHER...MAJHazardous weather outlook, Dec 9, 9:40 AM MST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MST WED DEC 9 2015 WYZ101>110-115>119-101130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 940 AM MST WED DEC 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED TO OCCUR TODAY AND TONIGHT WITH WIND GUSTS IN EXCESS OF 65 MPH EXPECTED ESPECIALLY IN FAVORED AREAS. HIGH WIND WARNINGS ARE IN EFFECT DUE TO THESE EXPECTED WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-101130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 940 AM MST WED DEC 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ111>114-101130- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 940 AM MST WED DEC 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT QUITE WINDY CONDITIONS ARE EXPECTED TODAY AND TONIGHT WITH WIND GUSTS IN EXCESS OF 50 MPH LIKELY IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 9, 1:46 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MST WED DEC 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 52 MPH.
1055 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M65.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 45 MPH.
1126 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M70.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 56 MPH.
1141 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/09/2015 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED 44 MPH.
1145 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M69.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD WEST RR SITE. SUSTAINED 50 MPH.
1151 AM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M62.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 42 MPH.
1155 AM NON-TSTM WND GST 5 E TIE SIDING 41.08N 105.41W
12/09/2015 M67.00 MPH ALBANY WY MESONET
DALE WS RR SITE. SUSTAINED 57 MPH.
1206 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 46 MPH.
1210 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
12/09/2015 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
FOOTE CREEK WYDOT SITE. SUSTAINED 45 MPH.
1215 PM NON-TSTM WND GST 5 E TIE SIDING 41.08N 105.41W
12/09/2015 E66.00 MPH ALBANY WY MESONET
DALE WS RR SITE. SUSTAINED 45 MPH.
1215 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 E73.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 54 MPH.
1221 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/09/2015 M64.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED 51 MPH.
1221 PM NON-TSTM WND GST 2 SSE GLENROCK 42.83N 105.84W
12/09/2015 M63.00 MPH CONVERSE WY DEPT OF HIGHWAYS
DEER CREEK WYDOT SITE. SUSTAINED 45 MPH.
1235 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M58.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED 46 MPH.
1236 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M72.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 53 MPH.
1237 PM NON-TSTM WND GST 6 WNW BUFORD 41.14N 105.41W
12/09/2015 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
VEDAUWOO WYDOT SITE. SUSTAINED 48 MPH.
0101 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 49 MPH.
&&
AAHNearby
Wind Advisories in Nebraska, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.